# SDR CA090904010

- Difficulty date: September 3, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 1,401 hours
- Engine: Pwa PT6A21
- Propeller: Hartzl HCE4N3
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Cap
- Condition: Unsecure
- Location: Oil Sys
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

DURING TRAINING FLIGHT AT APPROX 1 HOUR INTO FLIGHT, FLYING PILOT NOTICED A LWR THAN NORMAL ENG OIL PRESSURE ON LT ENGINE.  EMERGENCY CHECKLIST WAS CARRIED OUT AND COMPLETED.  LT ENG OIL PRESSURE WARNING LIGHT THEN ILLUMINATED MOMENTARILY (FLICKERED).  ENG SHUTDOWN DRILL THEN COMPLETED FOR THE LT ENG.  ACFT LANDED SINGLE ENG WITHOUT INCIDENT. ARFF MET THE ACFT UPON LANDING.  AIRCREW SHUTDOWN ACFT ONCE CLEAR OF RUNWAY. ARFF CONFIRMED NO DANGER EXISTED BUT NOTED THAT LT ENGINE`S OIL CAP WAS FOUND IN THE UNLOCKED POSITION UPON OPENING COWLING.  ARFF HAD MX CALLED TO RETRIEVE ACFT.  AME REMOVED, INSPECTED/REINSTALLED OIL CAP TO CONFIRM NORMAL OPERATION.  NO LOOSENESS OR OTHER DEFECTS NOTED WITH THE CAP.  OIL FILLED TO EVALUATE FLUID LOSS (APPROX 5.5 QUARTS) AND MX CHECKS CARRIED OUT IAW ENG MFG INSTRUCTIONS.  ENG AND NACELLE WAS WASHED AND GROUND RUN/LEAK CHECKS CARRIED OUT.  ACFT WAS SUBSEQUENTLY RETURNED TO SERVICE. INVESTIGATION: NON-FLYING PILOT CONDUCTED THE WALK-AROUND ON THE LT SIDE OF ENGINE (AFFECTED ENGINE). REPORTED THAT THE OILS LEVELS WERE LOW AND THAT HE ADDED OIL. HE ADDED, THAT HE HAD DIFFICULTY REMOVING OIL CAP. MENTIONED THAT IT WAS POSSIBLE THAT HE MAY HAVE IMPROPERLY SECURED THE CAP.
